MAUDE Adverse Event Report: BECKMAN COULTER IRELAND UNICEL DXH 520 HEMATOLOGY INSTRUMENT; COUNTER, DIFFERENTIAL CELL

BECKMAN COULTER IRELAND UNICEL DXH 520 HEMATOLOGY INSTRUMENT; COUNTER, DIFFERENTIAL CELL
Model Number TN,DXH 520 CP HEMATOLOGY INSTRUMENT
Medical Device Problem Code Patient Data Problem (3197)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer technical specialist (cts) assisted the customer via telephone.The customer does not like the worklist feature, wants to disable it because they are trying to scan the specimen tubes and incorrect specimen id is populating in the "next specimen id" area and is not matching the tube they want to run.Customer is concerned about wrong demographics being sent to lis.The customer wanted to run the sample manually and stated that they had scanned the barcode on the tube, but the scanned id did not make it onto the screen of dxh 520, instead on the screen was the test order which was on the top of the worklist, and that was what was transmitted over to the lis.The cts explained that the instrument will only match orders directly from the worklist which are automatically populated by the lis therefore the worklist must be used.The customer stated that after they followed the steps (per ifu) of hitting the next button on the screen, then scanning barcode and confirming, that they have not had any other problems with this issue.No instrument malfunction was identified.Bec internal identifier: case (b)(4).
 
Event or Problem Description
The customer reported one patient sample recovered with an incorrect specimen identification number and patient demographic compared to the tube they cycled on the dxh520 cp hematology instrument.There was no report of death, injury, or change to patient treatment as a result of this event.Erroneous results were sent to the lis system but the issue was caught before being reported out of the lab.

Brand Name
UNICEL DXH 520 HEMATOLOGY INSTRUMENT
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECKMAN COULTER IRELAND
lismeehan
o'callaghan's mills
co. clare
EI 
MDR Report Key12363739
Report Number1061932-2021-00106
Device Sequence Number14481978
Product Code GKZ
UDI-Device Identifier15099590679781
UDI-Public(01)15099590679781(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K181475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN,DXH 520 CP HEMATOLOGY INSTRUMENT
Device Catalogue NumberB40602
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2021
Initial Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1